Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 14, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Nov 14, 2015, 2:33 PM PST for Benewah County, Latah County, Idaho; 4 counties in Washington. It took effect at Nov 15, 2015, 11:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2015, 2:33 PM PST (22:33 UTC)
- In effect from
- Nov 15, 2015, 11:00 AM PST
- Expired
- Nov 15, 2015, 6:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Latah County, ID, Asotin County, WA, Garfield County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 97 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051 WWUS76 KOTX 142233 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 233 PM PST SAT NOV 14 2015 ...WINDY ON THE PALOUSE AND POMEROY AREAS ON SUNDAY... .A STRONG COLD FRONT WILL RESULT IN WINDY CONDITIONS FOR THE PALOUSE, POMEROY, AND ALPOWA SUMMIT AREAS ON SUNDAY. IDZ003-WAZ032-033-150700- /O.NEW.KOTX.WI.Y.0014.151115T1900Z-151116T0200Z/ IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN 233 PM PST SAT NOV 14 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM PST SUNDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. * TIMING...WINDY CONDITIONS WILL DEVELOP IN THE LATE MORNING OR EARLY AFTERNOON ON SUNDAY AND CONTINUE THROUGH THE AFTERNOON. * IMPACTS...WINDY CONDITIONS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
142 WWUS76 KOTX 150506 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 906 PM PST SAT NOV 14 2015 ...WINDY ON THE PALOUSE AND POMEROY AREAS ON SUNDAY... .A STRONG COLD FRONT WILL RESULT IN WINDY CONDITIONS FOR THE PALOUSE... POMEROY... AND ALPOWA SUMMIT AREAS ON SUNDAY. IDZ003-WAZ032-033-151500- /O.CON.KOTX.WI.Y.0014.151115T1900Z-151116T0200Z/ IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN 906 PM PST SAT NOV 14 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM PST SUNDAY... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. * TIMING...WINDY CONDITIONS WILL DEVELOP IN THE LATE MORNING OR EARLY AFTERNOON ON SUNDAY AND CONTINUE THROUGH THE AFTERNOON. * IMPACTS...WINDY CONDITIONS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
397 WWUS76 KOTX 151212 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 412 AM PST SUN NOV 15 2015 ...WINDY ON THE PALOUSE AND POMEROY AREAS ON SUNDAY... .A STRONG COLD FRONT WILL RESULT IN WINDY CONDITIONS FOR THE PALOUSE...POMEROY...AND ALPOWA SUMMIT AREAS ON SUNDAY. IDZ003-WAZ032-033-152015- /O.CON.KOTX.WI.Y.0014.151115T1900Z-151116T0200Z/ IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN 412 AM PST SUN NOV 15 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM PST THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. * TIMING...WINDY CONDITIONS WILL DEVELOP IN THE LATE MORNING OR EARLY AFTERNOON ON SUNDAY AND CONTINUE THROUGH THE AFTERNOON. * IMPACTS...WINDY CONDITIONS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
779 WWUS76 KOTX 151907 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1107 AM PST SUN NOV 15 2015 ...WINDY ON THE PALOUSE AND POMEROY AREAS THROUGH THE AFTERNOON... IDZ003-WAZ032-033-160200- /O.CON.KOTX.WI.Y.0014.000000T0000Z-151116T0200Z/ IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN 1107 AM PST SUN NOV 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDY CONDITIONS WILL DEVELOP BY MIDDAY AND INCREASE THROUGH THE ATERNOON HOURS...THEN TAPERING OFF BY EARLY EVENING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
822 WWUS76 KOTX 152236 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 236 PM PST SUN NOV 15 2015 ...HIGH WINDS POSSIBLE TUESDAY... IDZ003-WAZ032-033-160645- /O.NEW.KOTX.HW.A.0002.151117T2000Z-151118T0800Z/ /O.CON.KOTX.WI.Y.0014.000000T0000Z-151116T0200Z/ IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN 236 PM PST SUN NOV 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON. SOUTHWEST 30 TO 45 MPH WITH GUSTS UP TO 65 MPH TUESDAY AFTERNOON AND EVENING. * TIMING...WINDY CONDITIONS WILL TAPER OFF BY EARLY EVENING. STRONGER WINDS WILL DEVELOP TUESDAY AFTERNOON AND PERSIST INTO TUESDAY EVENING. * IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY LEAD TO POWER OUTAGES ACROSS THE REGION. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAZ042-160645- /O.NEW.KOTX.HW.A.0002.151117T1500Z-151118T0800Z/ EAST SLOPES NORTHERN CASCADES- 236 PM PST SUN NOV 15 2015 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 80 MPH IN THE MOUNTAINS. IN THE VALLEYS WEST WIND INCREASING BY TUESDAY EVENING TO 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...MOUNTAIN WINDS WILL INCREASE TUESDAY MORNING AND CONTINUE INTO TUESDAY EVENING WITH THE STRONGEST GUSTS ON EXPOSED RIDGE TOPS. IN THE VALLEYS...LOCALLY WINDY CONDITIONS ARE POSSIBLE TUESDAY MORNING AND AFTERNOON BEFORE BECOMING MORE WIDESPREAD TUESDAY EVENING. * IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY LEAD TO POWER OUTAGES. LOOSE OBJECTIONS MAY BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ002-027-WAZ034>036-041-044-160645- /O.NEW.KOTX.HW.A.0002.151117T2000Z-151118T0800Z/ COEUR D'ALENE AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...CRAIGMONT...WINCHESTER...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD... WENATCHEE...CHELAN...ENTIAT...CASHMERE...WATERVILLE...MANSFIELD 236 PM PST SUN NOV 15 2015 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 50 TO 65 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE TUESDAY AFTERNOON AND CONTINUE INTO THE EVENING. * IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY LEAD TO POWER OUTAGES. LOOSE OBJECTIONS MAY BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ001-WAZ037-160645- /O.NEW.KOTX.HW.A.0002.151117T2000Z-151118T0800Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...RATHDRUM...PRIEST RIVER...DEER PARK... NEWPORT 236 PM PST SUN NOV 15 2015 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH IN THE MOUNTAINS. IN THE VALLEYS...SOUTHWEST WIND 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE POSSIBLE AROUND RATHDRUM...PRIEST RIVER...DEER PARK...AND NEWPORT AREAS. ELSEWHERE GUSTS OF 30 TO 45 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE TUESDAY AFTERNOON AND PERSIST INTO TUESDAY EVENING. * IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY LEAD TO POWER OUTAGES ACROSS THE REGION. LOOSE OBJECTIONS MAY BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
849 WWUS76 KOTX 160209 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 609 PM PST SUN NOV 15 2015 ...HIGH WINDS POSSIBLE TUESDAY... IDZ003-WAZ032-033-161500- /O.EXP.KOTX.WI.Y.0014.000000T0000Z-151116T0200Z/ /O.CON.KOTX.HW.A.0002.151117T2000Z-151118T0800Z/ IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN 609 PM PST SUN NOV 15 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...WIND ADVISORY HAS EXPIRED... * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH TUESDAY AFTENROON AND EVENING.. * TIMING...WINDY CONDITIONS WILL TAPER OFF BY EARLY EVENING. STRONGER WINDS WILL DEVELOP TUESDAY AFTERNOON AND PERSIST INTO TUESDAY EVENING. * IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY LEAD TO POWER OUTAGES ACROSS THE REGION. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAZ042-161500- /O.CON.KOTX.HW.A.0002.151117T1500Z-151118T0800Z/ EAST SLOPES NORTHERN CASCADES- 609 PM PST SUN NOV 15 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 80 MPH IN THE MOUNTAINS. IN THE VALLEYS WEST WIND INCREASING BY TUESDAY EVENING TO 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...MOUNTAIN WINDS WILL INCREASE TUESDAY MORNING AND CONTINUE INTO TUESDAY EVENING WITH THE STRONGEST GUSTS ON EXPOSED RIDGE TOPS. IN THE VALLEYS...LOCALLY WINDY CONDITIONS ARE POSSIBLE TUESDAY MORNING AND AFTERNOON BEFORE BECOMING MORE WIDESPREAD TUESDAY EVENING. * IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY LEAD TO POWER OUTAGES. LOOSE OBJECTIONS MAY BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ002-027-WAZ034>036-041-044-161500- /O.CON.KOTX.HW.A.0002.151117T2000Z-151118T0800Z/ COEUR D'ALENE AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...CRAIGMONT...WINCHESTER...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD... WENATCHEE...CHELAN...ENTIAT...CASHMERE...WATERVILLE...MANSFIELD 609 PM PST SUN NOV 15 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 50 TO 65 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE TUESDAY AFTERNOON AND CONTINUE INTO THE EVENING. * IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY LEAD TO POWER OUTAGES. LOOSE OBJECTIONS MAY BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ001-WAZ037-161500- /O.CON.KOTX.HW.A.0002.151117T2000Z-151118T0800Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...RATHDRUM...PRIEST RIVER...DEER PARK... NEWPORT 609 PM PST SUN NOV 15 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH IN THE MOUNTAINS. IN THE VALLEYS...SOUTHWEST WIND 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE POSSIBLE AROUND RATHDRUM...PRIEST RIVER...DEER PARK...AND NEWPORT AREAS. ELSEWHERE GUSTS OF 30 TO 45 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE TUESDAY AFTERNOON AND PERSIST INTO TUESDAY EVENING. * IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY LEAD TO POWER OUTAGES ACROSS THE REGION. LOOSE OBJECTIONS MAY BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Nov 14, 2:10 PM PST, 23 minutes earlier.
Area forecast discussion, Nov 14, 2:10 PM PST, 23 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
210 PM PST SAT NOV 14 2015
.SYNOPSIS...
A warm front is lifting north of the area ahead of a cold front
that will bring cooler temperatures and another round of strong
and gusty winds Sunday. The best chance for accumulating snow in
the lower elevations including Spokane will be Monday night ahead
of the next storm system that will bring very windy conditions on
Tuesday. Then a transition to cooler temperatures and snow showers
late in the week and through the weekend.
&&
.DISCUSSION...
...WINDY SUNDAY AND VERY WINDY TUESDAY...
...POSSIBLE VALLEY SNOW MONDAY NIGHT...
Tonight and Sunday...A strong cold front will pass through the
Inland NW on Sunday. Satellite shows a developing low pressure
system off the southern Oregon coast. Models are in good agreement
that this low will deepen to around 997mb tonight and continue to
deepen to near 990-993mb on Sunday as it continues its track into
southern Alberta. As the low deepens the warm front that is
drapped over Northern Washington this afternoon will lift north of
the Canadian border with rain this evening over the northern
mountains becoming confined to mainly the Cascades overnight. Then
the cold front swings through on Sunday...passing through Central
Washington in the morning, and over Eastern Washington and north
Idaho in the afternoon. A brief band of rain and mountain snow is
expected with the front with light post frontal snow accumulations
in the Cascades.
The main story will be the winds Sunday afternoon. While breezy
to windy conditions are expected due to strong cold advection and
a tight pressure gradient, models have backed off a bit on wind
speeds. Latest runs are showing Portland- Kalispell pressure
gradient at 13-16mb vs 18mb some previous model runs were showing
yesterday...with 850mb winds topping off around 40 kts instead of
50 kts that previous model runs had. High resolution wind models
are showing the strongest winds on the palouse, Alpowa Summit,
Pomeroy areas which coincides with the belt of strongest 850mb
winds. Will issue a wind advisories for these areas from 11 am to
6 pm Sunday. Breezy to locally windy conditions are expected in
the Cascades, Columbia Basin, and Spokane/Coeur D'Alene area. JW
Sunday night through Tuesday night...Wet cold frontal zone
continues an exit to the east Sunday night as a surface low makes
similar progress eastward through Southern British Columbia Sunday
night which allows for the increased pops to show a decreasing
trend overnight along with a decrease in the wind. Some clearing
with the cold air-mass left in place allows for it to be a cold
night with many lowland locations cooling to temperatures in the
20s and low 30s. Brief shortwave ridging between that exiting cold
front and an approaching wet warm front allows Monday to have
fairly low pops with many lowland locations east of a line from
Moses Lake to Colville to remain dry much of the day. The warm
front spreads overrunning precipitation from west to east Monday
evening and overnight into early Tuesday morning. The temperatures
at lower levels may be cool enough to support overrunning but it
isn't as certain in the guidance as it was a day or two back.
Temperatures quickly warm Tuesday from warm air advection and
mixing from very windy conditions Tuesday afternoon and evening so
the thought is that valley accumulation of snow below 3500 feet
MSL will be difficult to accomplish and if it does occur it will
be very short lived. The very windy conditions linger on through
early Tuesday evening. The expectation is that as the moisture
feed extending into the exiting warm front will have a more west
to east orientation over the Washington Cascades Tuesday night.
With no cold air for the moisture feed to overrun there should be
a rain/snow-shadow that develops in the lee of the cascades that
spreads across the lowlands Tuesday night. Tuesday and Tuesday
night both should be quite warmer than normal due to the mixing
brought about by the very windy conditions. /Pelatti
Wednesday through Saturday...
The regional map Wednesday includes a W-E oriented jet crossing
Washington before diving south along the Rockies...all the way
into southern Texas. This very amplified pattern will transition
to a more broad trough across the entire continental US by
Thursday afternoon. For the Inland Northwest, this will translate
to a less active period with winds diminishing both Wednesday and
then again Thursday. A shortwave embedded in the broad trough will
move across the Inland Northwest Wednesday and a second one on
Thursday. This won't have the subtropical fetch of moisture like
the current storm system so rain and snow amounts will be scaled
back a bit from totals we've been seeing the last couple of
events.
Saturday and beyond... The real excitement will come early in the
weekend as the steering flow becomes more northerly...allowing
cold arctic air to settle over the Inland Northwest and the rest
of the western U.S. The unstable cold airmass will support
scattered snow showers and temperatures dipping into the teens to
low 20s for most valley locations for the first time this winter.
This pattern of upper level troughs over the western US is
expected to continue through next week. The Climate Prediction
Center paints all of the western US in high probability of below
average temperatures through Thanksgiving weekend.
/AB
&&
.AVIATION...
18Z TAFS: Areas of rain will continue today in the Cascades and
across northern Washington and the Idaho Panhandle leading to
terrain obscuration and areas of MVFR conditions and even local
IFR conditions. This will be mainly north of the TAF sites. Drier
boundary layer moisture over southern WA combined with the warm
front moving north will lead to improving conditions from south to
north in the afternoon with VFR conditions expected at all TAF
sites throguh 18z Sunday. A cold front late in the TAF period will
result in rain developing over KEAT near 15z along with a NW wind
shift. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 40 49 28 39 34 52 / 20 70 20 10 80 60
Coeur d'Alene 39 50 27 40 32 53 / 20 70 70 10 80 80
Pullman 41 49 28 40 34 51 / 0 70 20 0 70 60
Lewiston 42 55 35 46 40 58 / 0 30 20 0 60 50
Colville 38 48 26 41 30 54 / 50 80 80 10 80 60
Sandpoint 36 48 28 39 30 48 / 20 70 80 10 80 90
Kellogg 38 48 26 35 30 46 / 0 60 70 30 90 100
Moses Lake 41 52 28 46 37 59 / 10 70 10 20 50 30
Wenatchee 42 51 32 45 37 58 / 20 50 10 20 50 50
Omak 43 49 28 43 36 54 / 60 80 10 20 60 50
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 11 AM to 6 PM PST Sunday for Idaho Palouse.
WA...Wind Advisory from 11 AM to 6 PM PST Sunday for Lower Garfield
and Asotin Counties-Washington Palouse.
&&Hazardous weather outlook, Nov 14, 6:52 AM PST, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service SPOKANE WA 652 AM PST SAT NOV 14 2015 IDZ002-003-WAZ031>033-035-036-041-043-044-151500- COEUR D'ALENE AREA-IDAHO PALOUSE-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY- WATERVILLE PLATEAU- 652 AM PST SAT NOV 14 2015 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Hazardous weather is not expected today. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A strong cold front will sweep through the region Sunday and bring windy conditions to the Columbia Basin. Wind gusts of 40 to 50 mph are possible Sunday afternoon in the Blue Mountains and the exposed terrain of the Columbia Basin. Another strong but colder storm system is likely Monday night and Tuesday which may bring the first accumulating snow to the Columbia Basin above 2000 feet elevation including the Waterville Plateau...Spokane and Coeur D'Alene area and the Pullman area where light accumulations are possible. This could produce a slippery morning commute on Tuesday before snow changes to rain later in the morning. In addition...the potential exists for very windy conditions Tuesday afternoon. WAZ042-151500- EAST SLOPES NORTHERN CASCADES- 652 AM PST SAT NOV 14 2015 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT A strong, warm and wet weather system will continue to bring high mountain snow...heavy rain and gusty mountain winds today. Minor mud and rock slides are possible on steep slopes along with rises on area small streams and rivers. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Snow levels will fall back down to pass levels on Sunday as a cold front passes through the region. This front will promote windy and gusty conditions during the afternoon. Another strong but colder storm system is expected Monday evening through Tuesday which will likely bring moderate snow accumulations down to the valley floors. IDZ001-004-027-WAZ037-038-151500- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS- 652 AM PST SAT NOV 14 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Heavy rain is expected to continue across the mountains of northeast Washington and north Idaho. Minor rises on area streams are possible along with small rock or mud slides on steep and sparsely vegetated slopes. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A break in rain is expected tonight into early Sunday morning. more rain is expected on Sunday afternoon as a cold front passes through the region. Sunday snow levels will lower enough for some snow accumulations in the mountains. Another strong but colder storm system is likely Monday night and Tuesday which may bring moderate snow accumulations to the mountains and valleys...making travel slippery Tuesday morning. Valley snow Monday night is expected to change to rain during the day Tuesday. WAZ034-151500- MOSES LAKE AREA- 652 AM PST SAT NOV 14 2015 This Hazardous Weather Outlook is for portions of East Central Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY No hazardous weather is expected at this time. IDZ026-151500- LEWISTON AREA- 652 AM PST SAT NOV 14 2015 This Hazardous Weather Outlook is for portions of North Central Idaho. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY No hazardous weather is expected at this time.
Nearby
Wind Advisories in Washington, 2015Wind Advisories in Idaho, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.